Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Pregnant, sore throat, having white dots with red patch on the palate post intake of metronidazole 500mg. Should I continue?

Started taking metronidazole 500mg tablets yesterday. Today I noticed to white dots on the back of my throat towards the roof of my mouth and a red patch right next to the dots. My throat is sore but I m swallowing just fine. Also I m currently 34 weeks pregnant . Should I discontinue the medication and ask my doctor for something else?
Asked On : Sun, 8 Apr 2012
Answers:  2 Views:  172
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Mar 2013
Thanks for your query.
White dots and patches on the throat are commonly seen after ingestion of Metronidazole.
Most probably the reason for your symptoms is the antibiotic prescribed.
However, you have not mentioned why the metronidazole was prescribed to you.
It would be only given for a few days, and mostly the symptoms would disappear after the drug is discontinued after the prescribed days of medication.
Please consult your gynecologist , as the symptoms appear to be quite mild, and also , stopping antibiotics abruptly and suddenly is not advised.
ALso, other rare causes of such dots or rashes should be ruled out.
Take care, and feel free to ask further questions.
Answered: Sat, 13 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

OBGYN Dr. Richa Agarwal's  Response
Thanks for your query.
Metronidazole is not safe in first trimester of pregnancy,but in third trimester it can be use in low doses.
But in my opinion consult a doctor for other medication.
Take steam inhalation.
Warm water gargles.
Vitamin-c tablets.
Take care.
Answered: Sat, 13 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor